Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Albuquerque, NM

April 6, 201512 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 6, 2015, 4:03 PM MDT for 12 counties in New Mexico. It took effect at Apr 7, 2015, 10:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2015, 4:03 PM MDT (22:03 UTC)
In effect from
Apr 7, 2015, 10:00 AM MDT
Expired
Apr 7, 2015, 10:00 PM MDT
In force
12 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, Harding County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 34 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2015-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2015-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3673 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

103 
WWUS85 KABQ 062203
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
403 PM MDT MON APR 6 2015

...RED FLAG WARNING UNTIL 9 PM MDT TODAY FOR NORTHERN AND CENTRAL
NEW MEXICO BELOW SNOW PACK DUE TO STRONG WINDS...LOW HUMIDITIES
AND HIGH FIRE DANGER...

...RED FLAG WARNING MID MORNING THROUGH MID EVENING TUESDAY FOR
NORTHERN AND CENTRAL NEW MEXICO DUE TO STRONG WINDS...LOW HUMIDITY
AND AN UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH MID MORNING THROUGH EARLY EVENING WEDNESDAY
FOR THE MIDDLE RIO GRANDE VALLEY...NORTH CENTRAL MOUNTAINS AND
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN BELOW SNOW PACK DUE
TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.A MULTI DAY PERIOD OF STRONG WINDS...LOW HUMIDITY AND UNSTABLE
ATMOSPHERIC CONDITIONS IS EXPECTED TODAY THROUGH WEDNESDAY AS A
BROAD UPPER LEVEL TROUGH SLOWLY PASSES NORTH OF NEW MEXICO
STEERING STRONG WINDS ALOFT OVER THE STATE. THE MAIN IMPACT
PERIODS SHOULD OCCUR BETWEEN LATE MORNING THROUGH EARLY EVENING
EACH DAY. DUE TO COOLER TEMPERATURES...MORE STABLE CONDITIONS AND
RISING HUMIDITY...POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH
ACROSS WESTERN AREAS ON WEDNESDAY. THE STRONGEST WINDS LOOK LIKE
THEY WILL OCCUR WEDNESDAY AS THE UPPER LOW STEERS THE JET STREAM
OVERHEAD.

NMZ103-104-106>108-071400-
/O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/
/O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
/O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/
/O.CON.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
403 PM MDT MON APR 6 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. THE
RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER
WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...AND ALONG AND
  EAST OF THE MIDDLE RIO GRANDE VALLEY TO THE TEXAS BORDER BELOW
  SNOW PACK THROUGH EARLY THIS EVENING...FROM MID MORNING TO MID
  EVENING TUESDAY...AND PROBABLY ALSO WEDNESDAY FROM MID MORNING
  THROUGH EARLY EVENING.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO
  45 MPH THIS AFTERNOON AND TUESDAY. WEST WIND 25 TO 35 MPH WITH
  GUSTS TO 55 MPH POSSIBLE ON WEDNESDAY.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 4 AND 8 PERCENT 
  TODAY AND TUESDAY. MINIMUM HUMIDITY 5 TO 10 PERCENT ON 
  WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE FIRE WEATHER WATCHES.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ102-071400-
/O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/
/O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
/O.EXA.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/
/O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
403 PM MDT MON APR 6 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTH CENTRAL MOUNTAINS BELOW SNOW PACK
  THROUGH EARLY EVENING...FROM MID MORNING TO MID EVENING
  TUESDAY...AND PROBABLY ALSO FROM MID MORNING THROUGH EARLY
  EVENING WEDNESDAY.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 
  TO 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 15 PERCENT
  BOTH TODAY AND TUESDAY...THEN RISING A FEW PERCENT ON WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

&&

$$

NMZ101-105-109-071400-
/O.UPG.KABQ.FW.A.0008.150407T1700Z-150408T0300Z/
/O.NEW.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
/O.EXT.KABQ.FW.W.0005.000000T0000Z-150407T0300Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
403 PM MDT MON APR 6 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 10 PM MDT TUESDAY. THE
RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST HIGHLANDS AND
  WEST CENTRAL HIGHLANDS THROUGH EARLY THIS EVENING...AND FROM MID
  MORNING THROUGH MID EVENING ON TUESDAY.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO
  45 MPH.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
2 follow-up statements
415 
WWUS85 KABQ 070940
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING MID MORNING THROUGH MID EVENING TODAY FOR
NORTHERN AND CENTRAL NEW MEXICO BELOW SNOW PACK DUE TO STRONG
WINDS AND LOW HUMIDITY...

...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR
THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL CONTINUE TODAY AND WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY
PASSES NORTH OF NEW MEXICO STEERING STRONG WINDS ALOFT OVER THE
STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY...POTENTIAL
FOR CRITICAL CONDITIONS WILL DIMINISH ALONG AND WEST OF THE
CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER
CONDITIONS OVERALL EXPECTED WEDNESDAY...AND PERSIST WEDNESDAY
EVENING CENTRAL AND NORTHEAST BEFORE DIMINISHING.

NMZ102>104-106>108-080400-
/O.UPG.KABQ.FW.A.0009.150408T1500Z-150409T0300Z/
/O.NEW.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/
/O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT WEDNESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM MDT THIS
EVENING. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST CENTRAL
  PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH
  CENTRAL...SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW
  PACK FROM MID MORNING THROUGH MID EVENING BOTH TODAY AND
  WEDNESDAY. 

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 TO
  45 MPH TODAY. WEST 25 TO 40 MPH WITH GUSTS TO 55 OR 60 MPH
  WEDNESDAY. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 10
  PERCENT TODAY...AND 5 TO 15 PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-109-080400-
/O.CON.KABQ.FW.W.0006.150407T1600Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
340 AM MDT TUE APR 7 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHWEST PLATEAU...NORTHWEST AND WEST
  CENTRAL HIGHLANDS FROM MID MORNING TO MID EVENING TODAY.

* 20 FOOT WINDS...WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS 35 
  TO 45 MPH. 

* RELATIVE HUMIDITY...MINIMUM HUMIDITY BETWEEN 5 AND 10 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
192 
WWUS85 KABQ 080356
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING MID MORNING THROUGH MID EVENING WEDNESDAY FOR
THE NORTH CENTRAL...MIDDLE RIO GRANDE VALLEY AND CENTRAL MOUNTAIN
CHAIN EASTWARD BELOW SNOW PACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

.STRONG WINDS...LOW HUMIDITY AND UNSTABLE ATMOSPHERIC CONDITIONS
WILL CONTINUE WEDNESDAY AS AN UPPER LEVEL TROUGH SLOWLY PASSES A
LITTLE WAYS NORTH OF NEW MEXICO KEEPING STRONG WINDS ALOFT OVER
THE STATE. DUE TO COOLER TEMPERATURES AND LESS INSTABILITY...
POTENTIAL FOR CRITICAL CONDITIONS WILL DIMINISH NEAR AND WEST OF
THE CONTINENTAL DIVIDE WEDNESDAY. HOWEVER...SIGNIFICANTLY WINDIER
CONDITIONS OVERALL ARE EXPECTED WEDNESDAY COMPARED TO TODAY...
LIKELY PERSISTING INTO THE EVENING CENTRAL AND NORTHEAST BEFORE
DIMINISHING.

NMZ102>104-106>108-081400-
/O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/
/O.CON.KABQ.FW.W.0007.150408T1500Z-150409T0300Z/
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT
WEDNESDAY. 

* AREA AND TIMING...NORTHEAST HIGHLANDS AND PLAINS...EAST
  CENTRAL PLAINS...MIDDLE RIO GRANDE VALLEY...AND THE NORTH
  CENTRAL... SANDIA...MANZANO AND GALLINAS MOUNTAINS BELOW SNOW
  PACK FROM MID MORNING THROUGH MID EVENING AGAIN ON WEDNESDAY.

* 20 FOOT WINDS...SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS
  BETWEEN 50 AND NEARLY 60 MPH WEDNESDAY.

* RELATIVE HUMIDITY...MINIMUM HUMIDITY RANGING FROM 5 TO 15
  PERCENT WEDNESDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ101-105-109-080500-
/O.EXP.KABQ.FW.W.0006.000000T0000Z-150408T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
956 PM MDT TUE APR 7 2015

...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

WINDS HAVE DIMINISHED TO BELOW THE CRITICAL THRESHOLD ACROSS
NEARLY ALL OF THE WARNED AREA. RELATIVE HUMIDITIES HAVE ALSO BEGUN
TO CLIMB A BIT. 

$$


43

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 6, 3:35 PM MDT, 28 minutes earlier.

Area forecast discussion, Apr 6, 3:35 PM MDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 PM MDT MON APR 6 2015

.SYNOPSIS...
WINDY CONDITIONS TODAY WILL CONTINUE THROUGH WEDNESDAY OVER THE
ENTIRE AREA. A VERY DRY...WARM...AND UNSTABLE AIRMASS WITH THOSE
WINDS WILL CREATE WIDESPREAD CRITICAL FIRE WEATHER CONCERNS ALL
3 DAYS. TEMPERATURES WILL COOL FROM WEST TO EAST WEDNESDAY AS A
COLD FRONT RACES THROUGH THE AREA. THURSDAY WILL BE VERY NICE WITH
LIGHTER WINDS AND SEASONABLY COOL TEMPERATURES. WINDS WILL BEGIN
INCREASING FRIDAY AS TEMPERATURES WARM BACK ABOVE NORMAL. THERE
ARE SOME CHANCES FOR SHOWERS AND THUNDERSTORMS THIS WEEKEND.

&&

.DISCUSSION...
YET ANOTHER WINDY DAY TODAY WITH SUNNY SKIES...WARMING TEMPS...
AND VERY DRY UNSTABLE AIR. SURFACE HUMIDITIES ARE BELOW 10 PCT
ACROSS MUCH OF NORTHERN/CENTRAL NM AS OF 2PM. WINDY...DRY...AND
UNSTABLE CONDITIONS WILL BE THE STORY FOR THE NEXT COUPLE DAYS
AND RED FLAG WARNINGS ARE IN EFFECT FOR MOST OF THE REGION.

PEAK WINDS ARE EXPECTED WEDNESDAY AS A 35 TO 45KT 700-500MB JET
CORE SHIFTS EAST WITHIN THE BASE OF A DEEP UPPER TROUGH MOVING
THROUGH THE CENTRAL AND NORTHERN ROCKIES. SURFACE LOW PRESSURE
OVER SE COLORADO WILL DEEPEN TO 994MB AND PROVIDE THE GRADIENT
TO TAP THESE STRONG WINDS. LARGE AREAL COVERAGE OF WIND ADVISORY
SPEEDS IS ALREADY LIKELY...WITH SPOTTY HIGH WINDS POSSIBLE. 700MB
TEMPS WILL CRATER FROM WEST TO EAST WEDNESDAY EVENING AS THE
PACIFIC FRONT BLASTS THROUGH THE AREA. GUIDANCE NUMBERS INDICATE
WINDS WILL DROP OFF QUICKLY OVERNIGHT AND WITH CLEAR SKIES AND
VERY DRY AIR IN PLACE...SOME FREEZES ARE POSSIBLE FOR AG ZONES
ACROSS THE NORTHWEST...THE HIGH PLAINS...AND SOME LOW LYING AREAS
IN THE RIO GRANDE VALLEY THURSDAY MORNING.

THURSDAY WILL BE SPECTACULAR WITH SLIGHTLY BELOW NORMAL TEMPS AND
LIGHT WINDS. A WEAK BACK-DOOR COLD FRONT WILL ENTER THE NORTHEAST
LATE THURSDAY AND PUSH SOUTHWEST THROUGH FRIDAY MORNING. NOT AS
MUCH OF A GAP WIND IS NOTED WITH THE FRONT SO AGAIN WITH VERY DRY
AIR...CLEAR SKIES...AND LIGHT WINDS...SOME MORE FREEZING TEMPS ARE
POSSIBLE FOR LOW LYING AREAS WITHIN THE RIO GRANDE VALLEY. FRIDAY
WINDS WILL TREND SLIGHTLY HIGHER WITH SOME LATE AFTERNOON BREEZES
LIKELY UNDER WARMING TEMPS.

THE WEEKEND WEATHER PATTERN IS STILL MUDDLED FROM EXTENDED MODEL
GUIDANCE. THE GFS AND ECMWF ARE STILL HINTING AT A STORM SYSTEM
CROSSING THE SOUTHWEST CONUS WITH AT LEAST DECENT MID AND UPPER
LEVEL MOISTURE. RETURN FLOW HAS BEEN TRENDING DEEPER AND FARTHER
WEST ON LATEST RUNS...SO THE POTENTIAL EXISTS WITH STRONGER FLOW
ALOFT AND DRYLINE FORCING FOR A FEW STORMS IN THE FAR SE PLAINS
THIS WEEKEND. NEXT WEEK MAY ALSO REMAIN ACTIVE AS ANOTHER STORM
POSSIBLY SLIDES TOWARD THE AREA.

GUYER

&&

.FIRE WEATHER...
...EXTENDED PERIOD OF WIDESPREAD CRITICAL CONDITIONS EXPECTED
REMAINDER OF TODAY THROUGH WEDNESDAY...

A BROAD UPPER LEVEL TROUGH WILL PASS EASTWARD OVER THE NORTHERN AND
CENTRAL ROCKIES THROUGH MID WEEK STEERING THE POLAR JET STREAM OVER
NEW MEXICO. THIS WILL RESULT IN STRONG SURFACE WINDS AND CRITICALLY
LOW MINIMUM HUMIDITIES IN MOST PLACES EACH DAY AND EARLY EVENING
THROUGH WEDNESDAY. SOME OF THE STRONGER WINDS WILL BE IN THE EAST
DUE TO THE COMPOUNDING EFFECT OF A POTENT LEE TROUGH.  IN
ADDITION...OVERNIGHT HUMIDITY RECOVERIES WILL BE POOR.  WITH
TEMPERATURES A FEW TO 17 DEGREES ABOVE NORMAL AND VERY UNSTABLE
HAINES INDICES IN THE 5 TO 6 RANGE...TUESDAY LOOKS LIKE A STRONG
FIRE GROWING PATTERN. AS A RESULT WITH THIS FORECAST PACKAGE WE ARE
UPGRADING TUESDAYS FIRE WEATHER WATCH TO A RED FLAG WARNING
AREAWIDE. WIND SPEEDS WILL PEAK IN STRENGTH WEDNESDAY...BUT
TEMPERATURES WILL BEGIN TO FALL ALONG AND WEST OF THE CONTINENTAL
DIVIDE AS A PACIFIC COLD FRONT ARRIVES. HAINES INDICES WILL ALSO DROP TO
THE 3 TO 4 RANGE OUT WEST. THE HOT...DRY AND UNSTABLE CONDITIONS
LOOK TO PERSIST CENTRAL AND EAST ON WEDNESDAY...SO WILL CONTINUE THE
A FIRE WEATHER WATCH THERE.

IN THE WAKE OF THE UPPER TROUGH HIGH TEMPERATURES WILL FALL BELOW
NORMAL IN MOST LOCATIONS ON THURSDAY.ALTHOUGH MINIMUM HUMIDITIES
WILL FALL BELOW 15 PERCENT AGAIN IN MOST LOCATIONS...WIND SPEEDS
WILL FALL BELOW CRITICAL THRESHOLDS.  THURSDAY SHOULD PRESENT THE
LIGHTEST WINDS OF THE WEEK. HAINES INDICES WILL GENERALLY BE MORE
STABLE VARYING FROM 3 TO 5 WITH A FEW POCKETS OF 6 IN THE WEST AND
NORTH.

AN UPPER LEVEL TROUGH WILL APPROACH NM FROM THE WEST FRIDAY AND
SATURDAY...THEN CROSS ON SUNDAY WITH ANOTHER UPPER LEVEL TROUGH
DIVING QUICKLY OVER THE AREA FROM THE NORTHWEST. THIS WILL INTRODUCE
ANOTHER PATTERN WITH QUICK FLOW ALOFT WITH DAILY ROUNDS OF GUSTY
SURFACE WINDS. CRITICALLY LOW MIN HUMIDITIES WILL PERSIST MOST
PLACES EACH DAY FRIDAY AND SATURDAY...WHEN WIDESPREAD UNSTABLE
HAINES IN THE 5 TO 6 RANGE WILL ALSO AFFLICT THE FORECAST AREA. AT
THIS TIME...WINDS ARE FORECAST TO STAY BELOW CRITICAL SPEEDS.
HOWEVER...THEY COULD COME UP IN FUTURE MODEL RUNS DEPENDING ON THE
TRACK OF THE UPPER TROUGH. IN THE WAKE OF THE TROUGH HUMIDITIES COME
UP ABOVE CRITICAL THRESHOLDS AND HAINES INDICES FALL ON
SUNDAY...EVEN THOUGH WIND SPEEDS MAY ACTUALLY STRENGTHEN WITH THE SECOND
TROUGH FALLING QUICKLY ON THE HEELS OF THE FIRST.

44

&&

.AVIATION...
18Z TAF CYCLE
GUSTY SOUTHWEST WINDS ARE EXPECTED UNTIL SUNSET TODAY IN ALL
LOCATIONS. THE STRONGEST WINDS WILL FAVOR THE E PLAINS DUE TO A
LEE TROUGH EXTENDING S OF A 999 MB SFC LOW IN SE CO. THE LEE
TROUGH WILL PERSIST THROUGH TONIGHT...SO ITS CONCEIVABLE THAT
INTERMITTENT WIND GUSTS MAY CONTINUE ACROSS THE E CENTRAL AND NE
HIGHLANDS AND PLAINS TONIGHT. SHEETS OF HIGH CLOUDS WILL ALSO
CROSS FROM THE W AND SW TONIGHT THROUGH TUESDAY. TUESDAY WILL BE
ANOTHER GUSTY DAY...THOUGH THE AMOUNT OF CLOUDS EXPECTED COULD
HOLD THE WINDS A BIT LIGHTER THAN TODAY.

44

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  35  70  36  60 /   0   0   0   5
DULCE...........................  26  66  27  58 /   0   0   0  10
CUBA............................  33  68  33  59 /   0   0   0   0
GALLUP..........................  28  67  29  60 /   0   0   0   5
EL MORRO........................  32  65  31  57 /   0   0   0   0
GRANTS..........................  26  69  29  61 /   0   0   0   0
QUEMADO.........................  34  65  34  60 /   0   0   0   0
GLENWOOD........................  41  75  40  66 /   0   0   0   0
CHAMA...........................  28  59  28  53 /   0   0   0  10
LOS ALAMOS......................  41  65  41  60 /   0   0   0   0
PECOS...........................  38  66  39  61 /   0   0   0   0
CERRO/QUESTA....................  28  64  29  57 /   0   0   0   0
RED RIVER.......................  30  55  29  49 /   0   0   0   0
ANGEL FIRE......................  26  58  26  53 /   0   0   0   0
TAOS............................  30  64  30  58 /   0   0   0   0
MORA............................  35  66  35  60 /   0   0   0   0
ESPANOLA........................  39  72  40  65 /   0   0   0   0
SANTA FE........................  40  65  40  60 /   0   0   0   0
SANTA FE AIRPORT................  34  71  36  65 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  45  73  45  67 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  44  76  45  70 /   0   0   0   0
ALBUQUERQUE VALLEY..............  44  77  44  70 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  43  78  43  70 /   0   0   0   0
LOS LUNAS.......................  40  80  41  73 /   0   0   0   0
RIO RANCHO......................  44  77  44  69 /   0   0   0   0
SOCORRO.........................  44  81  44  75 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  41  68  40  63 /   0   0   0   0
TIJERAS.........................  41  72  42  67 /   0   0   0   0
MORIARTY/ESTANCIA...............  33  69  35  64 /   0   0   0   0
CLINES CORNERS..................  37  69  38  64 /   0   0   0   0
GRAN QUIVIRA....................  41  71  41  66 /   0   0   0   0
CARRIZOZO.......................  44  76  45  71 /   0   0   0   0
RUIDOSO.........................  43  72  42  67 /   0   0   0   0
CAPULIN.........................  36  70  39  64 /   0   0   0   0
RATON...........................  32  72  33  66 /   0   0   0   0
SPRINGER........................  34  73  35  67 /   0   0   0   0
LAS VEGAS.......................  38  69  37  63 /   0   0   0   0
CLAYTON.........................  46  82  46  76 /   0   0   0   0
ROY.............................  38  74  38  69 /   0   0   0   0
CONCHAS.........................  47  81  47  77 /   0   0   0   0
SANTA ROSA......................  45  78  45  75 /   0   0   0   0
TUCUMCARI.......................  46  85  46  82 /   0   0   0   0
CLOVIS..........................  48  83  50  80 /   0   0   0   0
PORTALES........................  47  84  50  81 /   0   0   0   0
FORT SUMNER.....................  47  83  48  80 /   0   0   0   0
ROSWELL.........................  46  87  49  82 /   0   0   0   0
PICACHO.........................  47  79  49  74 /   0   0   0   0
ELK.............................  48  73  47  69 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ101>109.

RED FLAG WARNING FROM 10 AM TO 10 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ101>109.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ102>104-106>108.

&&
Hazardous weather outlook, Apr 6, 5:12 AM MDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
512 AM MDT MON APR 6 2015

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
512 AM MDT MON APR 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

VERY DRY AIR COMBINED WITH INCREASING WINDS WILL RESULT IN
WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA THIS
AFTERNOON AND EVENING. SINGLE DIGIT HUMIDITY VALUES ARE EXPECTED
FOR MOST AREAS...AND COULD EXIST FOR 8 OR MORE HOURS ACROSS THE
NORTHEAST AND EAST CENTRAL PLAINS...MIDDLE AND LOWER RIO GRANDE
VALLEY AND WEST CENTRAL LOWLANDS. WINDS WILL DIMINISH AFTER
SUNSET BUT HUMIDITY RECOVERY WILL BE FAIR AT BEST.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL INCREASE EVEN FURTHER ON TUESDAY...AND COMBINED WITH
VERY DRY CONDITIONS WILL RESULT IN EVEN MORE WIDESPREAD CRITICAL
FIRE WEATHER CONDITIONS. AN ESPECIALLY IMPACTFUL AND CRITICAL
PERIOD OF STRONG WIND AND LOW HUMIDITY WILL DEVELOP WEDNESDAY
AFTERNOON AND EVENING...BEFORE CRITICAL FIRE WEATHER CONDITIONS
ABATE THURSDAY AND FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.